Alert archive / New York / Special Marine Warnings in 2013

Special Marine Warning 13, NWS Buffalo, NY

May 21, 2013

NWS Buffalo, NY issued this special marine warning at May 21, 2013, 12:39 AM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2013, 12:39 AM EDT (04:39 UTC)
Expired
May 21, 2013, 1:30 AM EDT
In force
51 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1645 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WHUS51 KBUF 210439
SMWBUF
LOZ044-045-064-065-210530-
/O.NEW.KBUF.MA.W.0013.130521T0439Z-130521T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1239 AM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM SODUS BAY TO MEXICO BAY

* UNTIL 130 AM EDT

* AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS...  ABOUT 6 NM
  NORTH OF FAIR HAVEN...MOVING EAST AT 30 KNOTS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  OSWEGO...
  NINE MILE POINT...
  MEXICO BAY...
  SELKIRK BEACH...
  SOUTHWICK BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL MARINE INTERESTS SHOULD REMAIN ALERT AND SMALL BOATS TAKE SHELTER
IMMEDIATELY.

&&

LAT...LON 4357 7618 4351 7629 4352 7640 4341 7662
      4335 7669 4332 7683 4363 7692 4364 7679
      4367 7676 4379 7622 4368 7619 4366 7615
      4362 7620 4358 7620 4357 7612 4352 7602
TIME...MOT...LOC 0438Z 256DEG 28KT 4347 7667

$$

SMITH
2 follow-up statements
316 
FZUS71 KBUF 210516
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
116 AM EDT TUE MAY 21 2013

LOZ044-045-064-065-210530-
/O.CON.KBUF.MA.W.0013.000000T0000Z-130521T0530Z/
116 AM EDT TUE MAY 21 2013

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR 
LAKE ONTARIO FROM OSWEGO TO MEXICO BAY...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 35
KNOTS FROM SOUTHWICK BEACH TO OSWEGO FROM SOUTHWICK BEACH TO 3 NM
EAST OF OSWEGO...MOVING EAST AT 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4357 7614 4357 7619 4351 7629 4352 7640
      4345 7654 4375 7638 4379 7622 4368 7619
      4366 7616 4361 7621 4358 7620 4357 7612
      4354 7606
TIME...MOT...LOC 0515Z 256DEG 28KT 4377 7620 4348 7639

$$

RSH
272 
FZUS71 KBUF 210532
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
132 AM EDT TUE MAY 21 2013

LOZ044-045-064-065-210542-
/O.EXP.KBUF.MA.W.0013.000000T0000Z-130521T0530Z/
132 AM EDT TUE MAY 21 2013

...SPECIAL MARINE WARNING HAS EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE SPECIAL MARINE WARNING FROM 
OSWEGO TO MEXICO BAY HAVE MOVED INLAND AWAY FROM THE AREA.

LAT...LON 4357 7614 4357 7619 4351 7629 4352 7640
      4345 7654 4375 7638 4379 7622 4368 7619
      4366 7616 4361 7621 4358 7620 4357 7612
      4354 7606
TIME...MOT...LOC 0516Z 256DEG 28KT 4377 7619 4348 7638

$$

RSH

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 20, 11:18 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 20, 11:18 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1118 PM EDT MON MAY 20 2013

.SYNOPSIS...
A SOUTHWESTERLY FLOW OF WARM AND MORE HUMID AIR WILL CONTINUE ACROSS
THE REGION FOR MUCH OF THIS WEEK...WHILE A FRONTAL BOUNDARY ALSO
STALLS OUT ACROSS NEW YORK STATE AND SETS THE STAGE FOR INCREASING
CHANCES OF SHOWERS AND THUNDERSTORMS. THE MORE UNSETTLED CONDITIONS
WILL LAST THROUGH THURSDAY...BEFORE A COLD FRONT CROSSES THE AREA
AND USHERS IN COOLER AND DRIER WEATHER FOR THE END OF THE WEEK AND
THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
BAND OF SHOWERS AND THUNDERSTORMS IS HOLDING TOGETHER ACROSS
SOUTHERN ONTARIO AND NOW WORKING TOWARD THE NIAGARA FRONTIER SO
HAVE INCREASED POPS FROM BUFFALO NORTH AND EASTWARD THIS EVENING
FOLLOWING ALONG THE LINES OF A MIX OF LATEST HRRR RUNS AND RADAR
EXTRAPOLATION. TIMING CONTINUES TO PLACE THUNDERSTORMS INTO THE
NIAGARA FRONTIER AROUND MIDNIGHT THEN SHIFTING THEM EASTWARD THROUGH
THE EARLY MORNING. 00Z BUF RAOB SHOWS AREA OF ELEVATED INSTABILITY
OVER 1000 J/KG ABOVE 700MB WHICH THE CURRENT STORMS CAN FEED OFF OF.
KBUF RADAR VELOCITY SHOWING NO WINDS HIGHER THAN 30 KNOTS AND WITH
LOW LEVEL INVERSION NOT EXPECTING ANY SEVERE IMPACTS FROM
CONVECTION. OTHERWISE BEFOREHAND THERE IS A SLIGHT CHANCE OF A POP
UP SHOWER AHEAD OF THE MAIN LINE AS THE HRRR SUGGESTS BUT KEEP
FORECAST GRIDS IN LINE WITH MAIN BAND OF PRECIP WHERE HIGHEST
CONFIDENCE LIES. TEMPS WILL REMAIN WARM AND HUMID. 850MB TEMPS IN
THE MID TEENS AND A RETURN OF BLANKETING CLOUD COVER WILL KEEP
OVERNIGHT LOW TEMPS UP IN THE LOWER TO MID 60S ACROSS THE ENTIRE
FORECAST AREA.

THE UPPER RIDGE AXIS WILL BE OVER OR TO THE EAST OF THE FORECAST
AREA ON TUESDAY AND WILL ALLOW AN INFLUX OF WARMTH AND MOISTURE WITH
DEWPOINTS SURGING TO THE UPPER 60S ACROSS WESTERN NY DURING TUESDAY
AFTERNOON. THE SUPPRESSIVE SUBSIDENCE WILL BE NEARLY ABSENT ON
TUESDAY SO CAN EXPECT CONVECTION TO DEVELOP DURING THE AFTERNOON
ALONG THE LAKE BREEZE BOUNDARIES AND THE INLAND TERRAIN. LAKE COOLED
AIR WILL PROVIDE LAKE SHADOWS WITHIN ABOUT HALF A COUNTY'S WIDTH OF
THE LAKE ERIE AND ONTARIO SHORES. WILL HAVE POPS INCREASING TO THE
LIKELY CATEGORY BY THE END OF THE DAY ON TUESDAY WITH THE CONTINUED
INFLUX OF HIGH THETA-E AIR. HIGH TEMPS ON TUESDAY SHOULD BE IN THE
LOWER TO MID 80S FOR MOST AREAS...LOWER TO MID 70S EXPECTED ACROSS
THE CLOUDIER AND POSSIBLY RAINIER TUG HILL PLATEAU AND EASTERN LAKE
ONTARIO COUNTIES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
TUESDAY AFTERNOON/S CONVECTION IS EXPECTED TO GRADUALLY WIND DOWN
THROUGH THE EVENING HOURS WITH THE LOSS OF DIURNAL HEATING AND THE
RE-ESTABLISHMENT OF SHORTWAVE RIDGING ALOFT. SHOWERS AND
THUNDERSTORMS WILL LINGER LONGEST OVERNIGHT ACROSS THE NORTH COUNTRY
CLOSER TO THE WARM FRONTAL TROUGH. ELSEWHERE ONCE CONVECTION WINDS
DOWN EXPECT A WARM AND MUGGY NIGHT AS DEWPOINTS WILL REMAIN IN THE
LOW 60S WITH LOW TEMPS ONLY DROPPING INTO THE LOW TO MID 60S
ACCORDINGLY.

THE WARM AND HUMID AIRMASS WILL CONTINUE TO BE IN PLACE ACROSS THE
LOWER GREAT LAKES ON WEDNESDAY WITH HIGHS CLIMBING INTO THE 80S
AND SURFACE DEWPOINTS RUNNING IN THE MID 60S.  THIS WILL ONCE AGAIN
PROVIDE A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA. WHILE LINGERING CLOUD COVER
MAY LIMIT INSTABILITY SOMEWHAT...THE PRESENCE OF SYNOPTIC LIFT AHEAD
OF THE APPROACHING SURFACE FRONT AND MID-LEVEL TROUGH COMBINED
SHOULD STILL ALLOW FOR THE DEVELOPMENT OF WIDESPREAD CONVECTION BY
LATE AFTERNOON. WITH A DECENT KINEMATIC FIELD FEATURING GREAT THAN
50KTS OF 0-6KM OF SHEAR INCLUDING A 40KT 850MB JET THERE IS A
POSSIBILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE...PARTICULARLY ACROSS THE WESTERN SOUTHERN TIER WHERE
INSTABILITY SHOULD BE GREATEST. WITH A RELATIVELY UNIDIRECTIONAL
VERTICAL WIND PROFILE THE MAIN THREAT WITH ANY STRONGER
THUNDERSTORMS SHOULD BE STRONG WINDS. LARGE HAIL MAY ALSO BE A
POSSIBILITY...ONCE AGAIN PRIMARILY ACROSS THE SOUTHERN TIER WHERE THE
GREATEST INSTABILITY IS EXPECTED. ADDITIONALLY...PWATS RUNNING ABOVE
1.5 INCHES SUGGEST THAT LOCALLY HEAVY RAINS WILL ALSO BE A THREAT.

AFTER ANOTHER WARM AND MUGGY NIGHT THURSDAY NIGHT...LOOK FOR
TEMPERATURES TO START A DOWNWARD TREND ON THURSDAY AS THE
AFOREMENTIONED COLD FRONT CROSSES THE AREA. ANOTHER ROUND OF SHOWERS
WILL LIKELY ACCOMPANY THE PASSAGE OF THE SURFACE FRONT. A FEW
RUMBLES OF THUNDER MAY ALSO BE POSSIBLE...HOWEVER GREATEST
INSTABILITY WILL HAVE SHIFTED TO THE EAST OF THE FORECAST AREA BY
THIS POINT SO WILL JUST CARRY A SLIGHT CHANCE OF THUNDER.

SHOWER ACTIVITY WILL WIND DOWN THURSDAY NIGHT FROM WEST TO EAST WITH
THE PASSAGE OF THE SURFACE COLD FRONT AND UPPER LEVEL TROUGH. COLD
AIR ADVECTION BEHIND THE FRONT WILL ALLOW TEMPERATURES TO DROP INTO
THE 40S OVERNIGHT...SETTING THE STAGE FOR FAIRER...COOLER...AND DRIER
WEATHER THIS WEEKEND.

.LONG TERM /FRIDAY THROUGH SUNDAY/...

PLENTY OF SUNSHINE AND SEASONABLY COOL TEMPERATURES WILL BE THE NAME
OF THE GAME THIS WEEKEND AS HIGH PRESSURE SETTLES ACROSS THE GREAT
LAKES. FRIDAY WILL BE THE COLDEST DAY OF THE WEEK AS 850MB TEMPS
DROPPING TO AROUND 0C SHOULD ONLY YIELD HIGHS TOPPING OUT IN THE
LOWER 60S FRIDAY AND SATURDAY...NEARLY 10 DEGREES BELOW NORMAL.
LIKEWISE OVERNIGHT LOWS WILL RUN ON THE CHILLY SIDE WITH READINGS IN
THE LOWER 40S ALONG THE LAKE PLAINS WHILE AREAS FARTHER INLAND
ACROSS THE SOUTHERN TIER AND NORTH COUNTRY COULD DROP INTO MID
30S...POTENTIALLY SETTING THE STAGE FOR A FROST...PARTICULARLY ON
SATURDAY NIGHT WHEN THE SURFACE HIGH IS PROGGED TO BE OVERHEAD.

A GRADUAL REBOUND IN TEMPERATURES IS EXPECTED FOR THE LATTER HALF OF
THE WEEKEND AS THE COLDEST AIR ASSOCIATED WITH THE UPPER LEVEL
TROUGH DEPARTS THE REGION AND WARMER AIR BEGINS TO CREEP NORTH FROM
THE OHIO VALLEY ONCE AGAIN. OTHERWISE...EXPECT DRY WEATHER TO
CONTINUE THROUGH THE END OF THE WEEKEND.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE VARIOUS MEDIUM RANGE GUIDANCE PACKAGES ARE IN STRONG AGREEMENT
THAT GENERALLY FAIR AND SEASONABLY COOL CONDITIONS WILL BE IN PLACE
DURING THIS PERIOD...INCLUDING THE BULK OF THE MEMORIAL DAY WEEKEND.
A BROAD BASED RIDGE WILL BE POSITIONED OVER THE NATIONS MID SECTION
AND THIS WILL LEAVE TWIN TROUGHS OFF THE COASTS OF VANCOUVER AND
EASTERN QUEBEC...WHERE COOLER THAN AVERAGE TEMPERATURES ARE
EXPECTED.

A MORE DETAILED LOOK AT OUR REGION REVEALS THAT WE WILL HAVE SOME
LEFTOVER LOW CLOUDS AND LIGHT SHOWERS FRIDAY MORNING (MAINLY EAST OF
GENESEE VALLEY) IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM...BUT AS
LOW LEVEL RIDGING BUILDS SOUTH ACROSS THE GREAT LAKES...OUR SKIES
WILL CLEAR OUT. H85 TEMPS WILL DROP TO AROUND 5C...SO FRIDAY WILL BE
MUCH COOLER WITH AFTERNOON TEMPS GENERALLY IN THE LOWER 60S (50S
ACROSS THE NORTH COUNTRY).

EXPANSIVE HIGH PRESSURE WILL BUILD SOUTH ACROSS THE REGION FROM
CANADA SATURDAY AND SUNDAY...WITH H85 TEMPS FORECAST TO BE IN THE
VCNTY OF 4C BOTH DAYS. THIS WILL KEEP THE AFTERNOONS COOL AND THE
NIGHTS CHILLY WITH SOME FROST POSSIBLE...MAINLY ACROSS THE SOUTHERN
TIER AND EASTERN LAKE ONTARIO REGIONS.

A PEEK AHEAD TO MEMORIAL DAY SUGGESTS THAT FAIR DRY WEATHER WILL BE
IN PLACE WITH A MODERATION IN TEMPERATURES TO NEAR SEASONAL LEVELS.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO BRIEFLY DETERIORATE WITHIN TS AROUND
MIDNIGHT FOR KBUF/KIAG AND CLOSER TO 05Z/06Z FOR KROC AND 07Z/08Z
FOR KART. LEFT KJHW OUT OF TS BECAUSE SOUTHERN FLANK OF STORMS WILL
REMAIN TO THE NORTH OF THE AIRFIELD. SOME MVFR STRATUS IS POSSIBLE
HERE THOUGH SIMILAR TO WHAT HAPPENED LAST NIGHT.

THE UPPER AND MID LEVEL RIDGE AXES TO PASS ACROSS THE REGION AND TO
THE EAST ON TUESDAY. WILL HAVE A SLIGHTLY BETTER CHANCE OF AFTERNOON
AND EVENING CONVECTION...ALONG THE LAKE BREEZE BOUNDARIES AND OVER
THE INTERIOR OF THE FORECAST AREA.

OUTLOOK...
TUESDAY THROUGH THURSDAY...NUMEROUS SHOWERS AND THUNDERSTORMS WITH
ASSOCIATED BRIEF MVFR/IFR...OTHERWISE VFR.
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
SATURDAY...VFR.

&&

.MARINE...
A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS EASTERN MICHIGAN
AND LAKE HURON WILL SHIFT EAST THIS EVENING AND MAY PUSH ACROSS THE
LAKES ARRIVING NEAR MIDNIGHT AND SHIFTING EAST THROUGH THE EARLY
MORNING HOURS.

OTHERWISE...FOR MUCH OF THIS WEEK WINDS WILL REMAIN RELATIVELY LIGHT
AND VARIABLE IN DIRECTION DUE TO A NEARLY STATIONARY FRONTAL
BOUNDARY THAT WILL REMAIN DRAPED ACROSS THE REGION...AS WELL AS THE
DAILY DEVELOPMENT OF LAKE BREEZES. AS A RESULT...WAVE HEIGHTS SHOULD
ALSO REMAIN MINIMAL. OTHERWISE...SHOWER AND THUNDERSTORM
CHANCES WILL INCREASE MARKEDLY FOR THE TUESDAY THROUGH THURSDAY TIME
FRAME. A COLD FRONTAL PASSAGE WILL TURN WINDS TO A NORTHERLY
DIRECTION WITH AN INCREASE IN WAVE HEIGHTS... ESPECIALLY ALONG THE
SOUTH SHORE OF LAKE ONTARIO ON FRIDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SMITH/WCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, May 20, 6:02 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
602 PM EDT MON MAY 20 2013

NYZ001>008-010>014-019>021-085-212215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
602 PM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STALLED FRONTAL BOUNDARY WILL BRING SEVERAL ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE REGION TUESDAY THROUGH THURSDAY.
RAINFALL TOTALS WILL VARY SIGNIFICANTLY...WITH LOCALIZED RAINFALL
TOTALS OF TWO INCHES OR MORE POSSIBLE. IN ADDITION TO THE
RAIN...CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER
STORMS...WITH A SLIGHT RISK FOR THUNDERSTORMS WITH STRONG WINDS
AND LARGE HAIL ON WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-212215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
602 PM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

CONDITIONS WILL BECOME FAVORABLE FOR SOME STRONGER THUNDERSTORMS...WITH
A SLIGHT RISK FOR STORMS WITH STRONG WINDS AND LARGE HAIL ON
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Special weather statement, May 20, 11:02 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT MON MAY 20 2013

NYZ001-210345-
NIAGARA NY-
1102 PM EDT MON MAY 20 2013

...GUSTY WINDS MOVING INTO THE AREA...

* AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY WINDS OUT AHEAD OF A LINE OF THUNDERSTORMS WHICH IS PRODUCING
WINDS TO 40 MPH. THIS GUSTY FRONT WILL MOVE ACROSS NIAGARA COUNTY
THROUGH 1145 PM.

LAT...LON 4333 7883 4338 7851 4314 7850 4308 7900
      4310 7907 4312 7907 4313 7906 4325 7906
      4326 7908

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:53 PM EDTSpecial Marine WarningBUF52 min
May 20, 11:02 PM EDTSpecial Weather StatementBUFNiagara43 min
May 21, 12:50 AM EDTSpecial Marine WarningBUF55 min
May 21, 1:01 AM EDTSpecial Weather StatementBUFOswego59 min
May 21, 1:27 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis48 min
May 21, 1:40 AM EDTSpecial Marine WarningBUF50 min
May 21, 1:49 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis41 min
May 21, 1:59 AM EDTSpecial Weather StatementBUFLewis61 min
May 21, 2:13 AM EDTSevere Thunderstorm WarningBUFLewis32 min
May 21, 12:32 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne58 min
May 21, 12:34 PM EDTSevere Thunderstorm WarningBUFOntario26 min
May 21, 3:02 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne58 min
May 21, 3:36 PM EDTSevere Thunderstorm WarningBUFWayne54 min
May 21, 3:57 PM EDTSpecial Weather StatementBUFWyoming33 min
May 21, 3:58 PM EDTSpecial Marine WarningBUF62 min
May 21, 3:58 PM EDTSevere Thunderstorm WarningBUFMonroe47 min
May 21, 4:11 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming49 min
May 21, 4:47 PM EDTSpecial Weather StatementBUFOntario28 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario47 min
May 21, 5:05 PM EDTSpecial Marine WarningBUF85 min
May 21, 5:14 PM EDTSpecial Marine WarningBUF61 min
May 21, 5:22 PM EDTSpecial Marine WarningBUF83 min
May 21, 5:34 PM EDTSevere Thunderstorm WarningBUFJefferson56 min
May 21, 5:45 PM EDTSevere Thunderstorm WarningBUFOntario15 min
May 21, 5:48 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego57 min
May 21, 7:14 PM EDTSpecial Weather StatementBUFLewis31 min
May 21, 7:40 PM EDTSpecial Marine WarningBUF35 min

Nearby

Special Marine Warnings in New York, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.